Hi I would love to hear from any one who is on Losartin Potassium for High Blood Pressure. I am a very fit 56yr old who is working in a professional job that needs a clear head and plenty of energy. However after three years of constant anxiety I was diagnised as having high Blood Pressure following three weeks of serious nose bleeds, and was prescribed Amlodopine. This worked well on lowering my blood pressure but had such bad side effects that I finally persuaded my GP to stop them . I am now taking Losartin Potassium 25mg and where as the side effects are not as bad as with the Amlodopine ,I am still experienceing severe tiredness and feel muddled and confused at times. I have only been on them for a week now and have to go back to my GP in three weeks time, but even though I am back in work I am not functioning the way that I should be. I would appriciate it if I could hear from any one else who is on this medication because I have gone from a very active person to one who is struggling to get through the day . Thank you
Hi Stacy i have been taking 100mg about one year now i have Chornic Kidney Disease i have been on Amlodipine did not like them i get tired all the time take care Hoggie
Hi Hoggie I hope that you are ok. I have been on the Lorsartin now for over three weeks and I am getting used to them. I am back in work and even took myself off to the Isle of Whight for a mini break which I could never have done on the Amlodipine. So I am very pleased that I went back to my GP and had my mediction changed .
Take care Anastasia
Hi Stacy, glad to hear you are getting used to losartan, I'm 55 years old and on 50 mg losartan, and plus other medication to help me cope with my chronic blood pressure. I was tired at first but to be honest without them I doubt if I would be alive, so the benefits of hypertension medication outweighs the negative side of the medication.
Take care and the best of luck.
Hi Moonbrush, thank you for your reassuring comments. I am finding Losartan much easier to cope with so will stay with it. As you say if they work then the benefits do out way the consequences of the results of Hypertension. My blood pressure is staying down which is great and I am now taking a different approach to life. However can you advise me as to the best time of day to take the medication. I take it in the morning but this is a problem when I am working nights because I becaome very tired when I take them before a night shift. I suppose I will have a chat with my GP and see what she has to say. Any way thanks again and I hope that you keep well .
Bye for now Anastasia
You should go and have a very serious chat with your GP, and please don't put it off, go as soon as possible, this medication is far to serious not too! I've been taking Losartan for a considerable time now with other hypertension medications and am leading a full active life. Don't let hypertension become a problem, what I mean by that is, don't worry too much about it, just keep a eye on your pressure from time to time, and enjoy life... Now please go and see that Doctor of yours..
Bye for now and take care Alan
Hi Alan thank you for your advice . I will have a chat with my GP about my worries and then I should be right. I am going to enjoy my life because I am now glad that my BP is under control and not in control of me . It is a strange condition and I can understand why they call it the silent killer because there are very little symptoms. However when I think about it I was not my self for a long time but put it down to the stress of my parents being ill and passing away within 15 months of each other. Still I am now feeling much better in myself even though I really miss them . I am a very positive person and it takes a lot to bring me down so now it is upwards and onwards .
Take care Anastasia
I am 42 and was diagnosed with high blood pressure at 33. I have been on most blood pressure medications and those that I liked did not agree with me. I have been taking Losartan Potassium 100mg for almost 3 years now and it is the only medication that I feel does not affect me mentally - in fact, prior to taking it I found it very diffifult to concentrate and had a feeling of fuzziness in my head for a long time - I believe this medication has actually made a huge difference to my concentration levels and energy - lots of other medications made me feel very tired. The only problem I think may be due to taking this medication is having dry skin - it may not be, but I have only had dry skin since taking it. I am considering changing tablets to see it my dry skin disappears, but this is the only medication that I have generally felt good on. I did stop taking previous medications as I was not happy with the side effects, but I ended up with a heart murmur due to a damaged valve because of it, so I know how important it is to take medication. I put my high BP down to stress also, as I have always been very fit and healthy otherwise. I would recommend Losartan to help with your energy levels and concentration - just from my own personal experience, as most others make you tired.
To anyone who takes hypertension medication and may be thinking of stopping their medication, please don't, always, always see your doctor first. After all the side effects may be awful but the consequences of stopping your medication far outweighs that. Hypertension medication is for life I'm sorry to say but factual.
Vanessa I'm afraid sometimes high blood pressure comes on without any reason, yours could so easily be 'essential hypertension', that just means hypertension sets in without any reason. Anyway good luck to you.
Moonbrush, doctors always used to state that stress would not be the cause of high blood pressure, I firmly believe that chronic stress over a long period suffered by myself was to blame for my high BP - a consultant cardiologist also stated that he believed stress had probably caused my high blood pressure. Doctors just cannot prove that stress may be a cause, which is why they cannot confirm or deny it may be the cause. Having lived with the knowledge of having high BP for almost 10 years I understand a lot more about the problem now. The effects of chronic stress on our bodies is very much underestimated - although more recent studies are beginning to associate it with various health issues sufferers experience.
Yes I do agree doctors tend to be a little hesitant to put blame on stress for the onset of hypertension. In your case having had chronic stress for a long time it could so easily have triggered the onset of high blood pressure. Who can argue with your consultant cardiologist, may have seen many stress related cases in his time. Anyway nice talking to you...
Hi every one I am glad to read that we are all doing well. I am now happy with my medication and plan to stay on it for life if the need be. I am also making sure that I monitor my BP once a month and go for regular check ups and blood tests. I have two beautiful granddaughters and I want to be around to see them grow up, so I am going to be sensible and do what the doctor says. One only realises how ill one was when the symptoms are no longer there. I always had a muzzy head and would become unsteady on my feet. Also there was a constant noise in my ears and I could hear my heart beat. Thankfully all these have gone now and my body feels quiet. So lets all enjoy good health and look forward to a fantastic future because we can xx
Hi Stacy, so glad everything is working out OK for you, and that you will be taking the appropriate measures to monitor your BP. And I fully agree what you said about taking your doctor's advice. Anyway wishing you the very best for the future.
I started 25mg Losartin a week ago. Obviously too little time to tell if there are any significant reactions, but a friend said he has taken 50mg for two years without issue. He said he doesn't even know he is taking it. Any fatigue must be due to other side effects? I also take 80mg Lipitor, which can definitely make some people fatugued, but after a dozen years there is no diminished performance. I work in The Pentagon, so staying alert here is also a must.
I’ve been taking Losartin for over two years now in combination with other hypertension tablets and have really only noticed tiredness, so I can’t really say which of the three hypertension treatments I’m taking that is causing it...? I can’t comment on Lipitor because there is a difference in some medication brand names in Europe and the USA... But I can say once you start taking hypertension treatment you are on it for life, the best thing to remember, is not to worry about it after all, if you are visiting your Doctor on a regular basis there should be no problems... I would imagine working in the Pentagon you would need to have your wits about you. So from an English Man all the best with your medication..
- Conditions A
- Conditions B
- Conditions C
- Conditions D
- Conditions E
- Conditions F
- Conditions G
- Conditions H
- Conditions I
- Conditions J
- Conditions K
- Conditions L
- Conditions M
- Conditions N
- Conditions O
- Conditions P
- Conditions Q
- Conditions R
- Conditions S
- Conditions T
- Conditions U
- Conditions V
- Conditions W
- Conditions X
- Conditions Y
- Conditions Z
Disclaimer: Patient.co.uk has no control over the content of any external links. Inclusion does not imply endorsement by Patient.co.uk.